Posttransplant eosinophilic gastroenteritis in children

A. Dhawan, T. A. Seemayer, C. Pinsinski, T. G. Gross, Jr Shaw, D. R. Mack

Research output: Contribution to journalArticlepeer-review

30 Scopus citations

Abstract

The cause of eosinophilic gastroenteropathy in older children and adults is unknown. In this report, two post-liver transplantation children treated with low-dose cyclosporine A and alternate-day low-dose prednisone are described who were administered a single bolus administration of a lympholytic dose of corticosteroids without taper and who developed intestinal symptomatology several weeks later. Histologic examination of mucosal biopsy specimens from various regions of the gastrointestinal tract showed an intense eosinophilic infiltration of the mucosa and lamina propria. The patients recovered after corticosteroid administration was tapered. Post- transplant gastroenteric eosinophilic inflammation may need to be considered in patients on immunomodulatory medications who have chronic intestinal symptomatology.

Original languageEnglish (US)
Pages (from-to)591-593
Number of pages3
JournalLiver Transplantation and Surgery
Volume3
Issue number6
DOIs
StatePublished - 1997

ASJC Scopus subject areas

  • Surgery
  • Hepatology

Fingerprint Dive into the research topics of 'Posttransplant eosinophilic gastroenteritis in children'. Together they form a unique fingerprint.

Cite this